Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

August 22, 2010Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 22, 2010, 8:49 PM EDT for Monmouth County, New Jersey. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2010, 8:49 PM EDT (00:49 UTC)
Expired
Aug 22, 2010, 9:45 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

County Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WWUS81 KPHI 230049
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 PM EDT SUN AUG 22 2010

NJZ012>014-019-020-026-230145-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
849 PM EDT SUN AUG 22 2010

...SHOWERS AND THUNDERSTORMS WILL AFFECT BURLINGTON...MIDDLESEX... 
MONMOUTH AND OCEAN COUNTIES...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH 
OF STATEN ISLAND TO 15 MILES WEST OF TOMS RIVER...MOVING EAST AT 15 
MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR JACKSONS MILLS... 
ADELPHIA...EAST FREEHOLD AROUND 855 PM...CEDAR GLEN LAKES AROUND 900 
PM...HOLMDEL AROUND 905 PM...KEANSBURG AROUND 910 PM...CRESTWOOD 
VILLAGE AROUND 915 PM...JACKSON...FREEWOOD ACRES AND NORTH 
MIDDLETOWN AROUND 920 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4017 7400 3996 7417 3994 7461 4025 7437
      4059 7427 4060 7421 4057 7420 4055 7423
      4047 7426 4044 7420 4046 7412 4041 7399
      4047 7401 4047 7399 4043 7396 4032 7396

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 22, 5:57 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 22, 5:57 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT SUN AUG 22 2010

.SYNOPSIS...
SHOWERY LOW PRESSURE CENTERED NEAR THE CATSKILLS OF NEW YORK WILL
BE LOCATED SOUTH OF LONG ISLAND BY MONDAY MORNING AND THEN DRIFT
TOWARD THE MARITIMES LATER TUESDAY INTO WEDNESDAY. ONE WEAK COOL
FRONT IS CROSSING OUR REGION THIS EVENING. A STRONGER BACK DOOR
COLD FRONT WILL MOVE FROM NORTHEAST TO SOUTHWEST THROUGH OUR AREA
LATER MONDAY OR MONDAY NIGHT...BOTH FRONTS ACCOMPANIED BY SHOWERS.
ANOTHER COOL FRONT SHOULD CROSS THE REGION AROUND THURSDAY.
THEREAFTER...HIGH PRESSURE WILL SLOWLY BUILD IN FROM THE WEST LATE
THIS WEEK INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ONGOING STRONG CONVECTION AHEAD OF WEAK CFP WITH IN ESSENCE DRIER AIR
FOLLOWING OVERNIGHT OVERNIGHT TO LOWER KI AND END THE SHOWER THREAT
EXCEPT POSSIBLY NE CORNER PA AND FAR N NJ WHICH IS NEAR THE ESEWD
AND DEEPENING-EXPANDING CYCLONIC CIRCULATION SYSTEM.

SYNOPSIS HAS THE ESSENTIALS OF SFC FEATURES.

ONCE WE CLEAR THE STRONG CONVECTION FM W TO E EARLY THIS EVENING
IN NJ AND DEL... THE POPS LOWER FROM WSW TO ENE.

WE MAY YET SEE ANOTHER NARROW LINE OF SHOWERS FORM W OF PHL EARLY
THIS EVENING THEN IT ALL ENDS.

528 PM HAS A TEMPORARY FASTER CLEARING TREND UPDATE.

PATCHY DENSE FOG MAY FORM IN PARTS OF SE PA...DEL AND S NJ AROUND
MIDNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
BLENDED GFS/NAM MOS FOR WINDS/TEMPS/DEWPOINTS AND LEANED THE BACKDOOR
TO THE COMBINED UKMET/ECMWF/GGEM SOLN IN PLACE OF THE SEEMINGLY OUTLIER
CYCLIC NAM WHICH LOOKS LIKE ITS HOLDING THE BACKDOOR TROUGH AXIS
TOO FAR NORTH TOO LONG.

09Z SREF POPS WHICH ARE CONSIDERABLY HIGHER THAN THE METNAM BUT
ALSO MORE IN LINE WITH 12Z UKMET/GFS/GGEM QPF.

MONDAY...WARM AND A BIT HUMID AHEAD OF THE BACKDOOR VCNTY SANDY
HOOK AND ENOUGH MLCAPE/INSTABILITY/UPSLOPE SHOULD DEVELOP TO FORM
A DECENT BAND OF SHOWERS/ISOLATED TSTMS ALONG THE BACKDOOR WITH
GUSTY NE WINDS 25-30 KNOTS TO FOLLOW ITS PASSAGE. THIS BACK DOOR
COOL FRONT PROBABLY WONT MAKE IT DOWN TO CAPE MAY AND DELAWARE
MARYLAND E SHORE UNTIL MONDAY NIGHT. WOULD NOT BE SURPRISED AT AN
SMW STORM N OF ACY MONDAY AFTN.

MONDAY NIGHT-WEDNESDAY...PATCHES OF SHOWERS HERE AND THERE AND SO
WHILE IT WONT BE RAINING ALL THE TIME...LIGHT TO POSSIBLY MODERATE
AMOUNTS OF RAIN POSSIBLE OVER 70 PERCENT OF THE CWA DUE TO LOW LVL
CONVERGENCE OFF THE OCEAN...AND CYCLONIC FLOW CIRCULATING PATCHES
OF UNSTABLE MOIST LAPSE RATES SOUTHWEST WITHIN A WEAK TROWAL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A SECONDARY COLD FRONT WILL CROSS THE FORECAST AREA WEDNESDAY
NIGHT INTO THURSDAY, POSSIBLY TOUCHING OFF A FEW SHOWERS WEDNESDAY
NIGHT AND A THUNDERSTORM OR TWO THURSDAY. LOW TEMPERATURES
WEDNESDAY NIGHT WILL BE IN THE UPPER 50S AND 60S. HIGHS ON
THURSDAY WILL BE IN THE MID 70S TO MID 80S. A LARGE HIGH PRESSURE
SYSTEM WILL THEN PUSH IN FROM THE WEST AND DOMINATE OUR WEATHER
RIGHT THROUGH THE WEEKEND. FAIR DRY WEATHER WILL BE THE RULE.
INITIALLY, TEMPERATURES WILL DROP A BIT, BUT WILL BEGIN TO REBOUND
OVER THE WEEKEND. LOWS BOTH THURSDAY NIGHT AND FRIDAY NIGHT WILL
RANGE FROM AROUND 50 IN THE POCONOS TO THE LOWER AND MID 60S IN
THE SOUTHERN COASTAL AREAS. HIGHS FRIDAY WILL BE IN THE 70S TO
LOWER 80S. SATURDAY AND SATURDAY NIGHT WILL BE A TAD MILDER WITH
HIGHS IN THE MID 70S TO MID 80S AND LOWS MID 50S TO UPPER 60S.
SUNDAY WILL BE EVEN WARMER WITH HIGHS MAINLY IN THE 80S.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

COMPLEX AND DIFFICULT WEATHER IS UNFOLDING THIS AFTERNOON...AT
LEAST IN SO FAR AS THE DETAILS ARE CONCERNED...WHICH IS WHAT OUR
USERS AND CUSTOMERS WANT TO KNOW ABOUT. MODEL GUIDANCE IS NOT
EXACTLY IN LOCKSTEP...AND WITH DIFFERENT GUIDANCE SOLUTIONS ONE
MUST TRY TO ASSESS WHICH ONE IS MORE CORRECT. AS SUCH...CONFIDENCE
IN THE LARGE-SCALE SITUATION IS HIGH...BUT BECOMES LOW AS ONE
MICROSCOPES IN TO THE DETAILS.

INITIALLY AT 19Z...LOW PRESSURE TO OUR NORTHWEST...WITH A TRAILING
COLD FRONT...IS EXPECTED TO MOVE EAST-SOUTHEASTWARD THIS EVENING AND
FLOW INTO NORTHERN NEW JERSEY...FAR SOUTHEASTERN NEW YORK...AND THE
NEW YORK BIGHT AREA TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE TAF SITES BUT LIKELY
DIMINISH GRADUALLY FROM WEST TO EAST DURING THIS AFTERNOON AS THE
FRONT MOVES EASTWARD AND DIURNAL EFFECTS SUBSIDE. CEILINGS WERE IN
THE PROCESS OF IMPROVING...AND MOST SITES HAD BECOME VFR EARLY THIS
AFTERNOON.

SO...VFR CONDITIONS WILL BE FORECAST THIS AFTERNOON AND EARLY
TONIGHT...WITH TEMPORARY LOWER CONDITIONS IN PRECIPITATION...AND
THEN BE BROUGHT TO MARGINAL VFR CEILINGS OVERNIGHT. PATCHY FOG WILL
BE INCLUDED IN A TEMPO GROUP FOR THE RURAL TAF SITES...AS A GOOD BIT
OF RAIN HAS OCCURRED. THE WILD CARD IS THE WINDS. IF THEY ACTUALLY
BECOME WEST OR NORTHWEST AS THE NAM MOS PROGS...AND MAINTAIN SOME
SPEED OF 5 KNOTS OR A LITTLE MORE...THEN THE FOREGOING MAY WORK.
IF WINDS DROP OR A SOUTHEAST OR EAST WIND DEVELOPS AS THE GFS MOS
SUGGESTED...THEN CONDITIONS COULD BE LOWER.

SO...AS THE FRONT WORKS OFFSHORE WINDS ARE EXPECTED TO BE MOSTLY A
WESTERLY COMPONENT TONIGHT. THEN...A SPOKE WORKING AROUND THE UPPER
LOW APPEARS TO MOVE THROUGH DURING MONDAY. AS THIS OCCURS...WINDS
SHOULD BECOME NORTH AND NORTHEAST DURING MONDAY AS THE SURFACE
REFLECTION MOVES SOUTHWARD OR SOUTHEASTWARD...WITH WINDS BECOMING
NORTHEAST DURING MONDAY AFTERNOON FOR THE 30 HOUR KPHL TAF. WITH
MOISTURE AND SOME FORCING...A VICINITY REMARK WITH A CB APPENDED TO
THE STRATOCUMULUS WAS USED TO ADDRESS THE EXPECTED SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS DURING LATER MONDAY MORNING AND INTO THE
AFTERNOON.

OUTLOOK...
AS THE AREA IS EXPECTED TO RESIDE IN A NORTHEAST FLOW REGIME MONDAY
NIGHT AND TUESDAY LOW CONDITIONS ARE EXPECTED...AT LEAST MARGINAL
VFR AND LIKELY IFR CEILINGS FOG AND PERHAPS SOME RAIN OR DRIZZLE.
AS THE SYSTEM GRADUALLY MOVES AWAY WEDNESDAY, SOME IMPROVEMENT
SHOULD TAKE PLACE. LONG RANGE GUIDANCE WAS INDICATING THE
POSSIBILITY OF ANOTHER FRONT BY OR DURING THURSDAY...WITH HIGH
PRESSURE EDGING NEARER TO THE AREA FROM THE WEST FRIDAY.

&&

.MARINE...
GOOD INFLOW WAS NOTED OVER OUR NORTHERN ZONES INTO THE LOW PRESSURE
AREA JUST TO OUR NORTHWEST THIS AFTERNOON...BUT THIS IS FORECAST TO
DIMINISH THIS EVENING AS THE LOW MOVES CLOSER AND THEN INTO OUR
AREA. OTHERWISE GUSTY WINDS WERE OCCURRING IN THE VICINITY OF
SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS THIS AFTERNOON...
AND THESE ARE BEING HANDLED WITH MARINE WEATHER STATEMENTS AND LOCAL
SPECIAL MARINE WARNINGS. ALSO...WAVEWATCH GUIDANCE SEEMS TO BE
RUNNING ABOUT 1.5 FEET TOO HIGH THIS AFTERNOON.

IT WAS DECIDED TO REFRAIN FROM ISSUING A SMALL CRAFT ADVISORY WITH
THIS AFTERNOON/S FORECAST ISSUANCE. AS THE LOW AND TRAILING FRONT
MOVE JUST OFFSHORE LATER TONIGHT...WINDS SHOULD SHIFT TO MORE OF A
WESTERLY COMPONENT. BUT AS A WEAK FRONT CIRCULATES AROUND THE LOW
AND THROUGH OUR AREA MONDAY...WINDS ARE EXPECTED TO SHIFT TO NORTH
AND THEN NORTHEAST. THE FLOW WILL INTENSIFY SOMEWHAT MONDAY NIGHT
AND WAVES WILL RESPOND...ALTHOUGH AT THIS TIME WAVEWATCH OUTPUT IS
THOUGHT TO BE TOO HIGH BY A FOOT OR TWO. SINCE THIS IS FORECAST TO
OCCUR LATER IN OUR THIRD PERIOD...AND CONFIDENCE IS LESS THAN
STELLAR...IT WILL BE LEFT TO A LATER SHIFT TO ISSUE AN ADVISORY WHEN
CONFIDENCE WILL HOPEFULLY INCREASE.

THE OFFSHORE LOW IS FORECAST TO MOVE NORTHEASTWARD WEDNESDAY AND
ALLOW CONDITIONS TO IMPROVE...BUT ANOTHER FRONT MAY MOVE THROUGH THE
AREA BY OR DURING THURSDAY. HIGH PRESSURE MAY BUILD TOWARD THE COAST
FROM THE WEST FRIDAY.

WITH THE PROXIMITY OF THE FULL MOON...AND THE NORTHEAST ONSHORE
FLOW...STORM SURGE GUIDANCE WAS SHOWING STRONGLY ELEVATED TIDES IN
PRIOR MODEL RUNS FOR MONDAY NIGHT INTO WEDNESDAY...WITH ANOMALIES
JUST OVER PLUS ONE FOOT. HOWEVER...THE POSITIVE ANOMALIES HAVE
LESSENED...AND AT THIS POINT THE CURRENT NUMBERS WOULD NOT EVEN
BRING US UP TO MINOR TIDAL FLOODING LEVELS. HOWEVER...THIS SITUATION
BEARS WATCHING AND SOME MINOR TIDAL FLOODING MAY BECOME POSSIBLE IF
FUTURE FORECASTS OF TIDAL ANOMALIES INCREASE.

&&

.HYDROLOGY...
KDIX STP IS QUITE GOOD TODAY.

SO FAR AS OF 4 PM AS BEST WE KNOW IT...
STODDARTSVILLE PA MONROE COUNTY PA 2.92
BLAKESLEE CARBON COUNTY PA 2.57
MOUNT POCONO AIRPORT PA 2.11
BEAVER BROOK ROAD MORRIS COUNTY NJ 1.57
LINCOLN PARK MORRIS COUNTY NJ 1.30
ATLANTIC CITY MARINA NJ 1.20
BOONTON MORRIS COUNTY NJ 0.98
SUSSEX AIRPORT NJ 0.94
LAKE HOPATCONG NJ 0.87
SOMERVILLE AIRPORT NJ 0.73

AT 5PM... THE CLI SITES

PHL 1.55
ILG 0.13
TTN 0.22
RDG 0.19
ABE 0.63
ACY 0.08
GED 0.10

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...RPW
AVIATION.../
MARINE.../
HYDROLOGY...558P
Hazardous weather outlook, Aug 22, 5:53 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 PM EDT SUN AUG 22 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-231200-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
553 PM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAIN IS LIKELY TIL ABOUT 8 PM TO 9 PM MAINLY COASTAL
NEW JERSEY AND DELAWARE WITH POCKETS OF BRIEF POOR DRAINAGE FLOODING
AND PONDING OF WATER ON ROADWAYS. ADDITIONALLY... ONE OR TWO STORMS
MAY PRODUCE DAMAGING WIND GUSTS ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-NJZ014-024>026-231200-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
553 PM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE COAST OF NEW
JERSEY INTO TONIGHT.

LOCALLY HEAVY RAIN IS LIKELY TIL ABOUT 8 OR 9 PM WITH POCKETS OF
BRIEF POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS.
ADDITIONALLY...ONE OR TWO STORMS MAY PRODUCE DAMAGING WIND GUSTS
UNTIL 9 PM AT THE LATEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE MAY BE MINOR TIDAL RELATED OVERWASH DURING THE MONDAY AND
TUESDAY EVENING HIGH TIDE CYCLES AS A RESULT OF ONSHORE FLOW AND
SOMEWHAT BUILDING SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-231200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
553 PM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS MAY PRODUCE STRONG SOUTHWEST WIND
GUSTS TO NEAR 40 KNOTS UNTIL ABOUT 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW PROBABILITY OF A FAIR STRONG GUSTY THUNDERSTORM
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 22, 6:30 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT SUN AUG 22 2010

NJZ001-007>010-012-015-PAZ068-069-222330-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-MORRIS NJ-
SOMERSET NJ-SUSSEX NJ-WARREN NJ-
630 PM EDT SUN AUG 22 2010

...SHOWERS AND THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...
MERCER... MIDDLESEX...MONTGOMERY...MORRIS...SOMERSET...SUSSEX AND
WARREN COUNTIES...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND POSSIBLE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES SOUTH OF NEWTON TO 21 MILES SOUTHEAST OF ALLENTOWN...MOVING
EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR LAKE MOHAWK...
GARDENVILLE AROUND 645 PM...LUMBERVILLE...SERGEANTSVILLE AROUND 700
PM...BERNARDSVILLE...GREEN POND AROUND 715 PM...FAR HILLS AND
CLOVERHILL AROUND 730 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4089 7433 4086 7431 4078 7437 4074 7436
      4067 7445 4065 7443 4025 7474 4026 7539
      4070 7506 4104 7477 4104 7443 4101 7439
      4099 7429 4097 7427 4089 7427

HAYES
Special weather statement, Aug 22, 6:38 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
638 PM EDT SUN AUG 22 2010

DEZ003-004-222330-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
638 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF GEORGETOWN...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR GEORGETOWN...GUMBORO AROUND 645
PM...MILLSBORO...DAGSBORO AROUND 700 PM...LONG NECK...FRANKFORD
AROUND 715 PM...MILLVILLE AND OCEAN VIEW AROUND 730 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3845 7564 3846 7570 3847 7571 3874 7565
      3875 7507 3865 7505 3863 7506 3860 7504
      3846 7503 3845 7504

HAYES
Special weather statement, Aug 22, 7:10 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
710 PM EDT SUN AUG 22 2010

DEZ003-004-230015-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
710 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SALISBURY...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR GUMBORO AROUND 730 PM...
SELBYVILLE...FRANKFORD AROUND 800 PM...MILLVILLE AND FENWICK ISLAND
AROUND 815 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS SMALL
HAIL.

LAT...LON 3845 7560 3854 7561 3859 7518 3859 7516
      3860 7515 3860 7511 3859 7509 3860 7508
      3861 7505 3846 7503 3844 7505

HAYES
Special weather statement, Aug 22, 7:13 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 PM EDT SUN AUG 22 2010

NJZ017>019-022-027-230015-
ATLANTIC NJ-CAMDEN NJ-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
SOUTHEASTERN BURLINGTON NJ-
713 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN
AND GLOUCESTER COUNTIES...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CAMDEN...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR GIBBSBORO...STRATFORD AROUND 730 PM...
MARLTON LAKES...BERLIN AROUND 745 PM...MEDFORD LAKES...MEDFORD AROUND
800 PM...TABERNACLE AND SHAMONG AROUND 815 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3973 7513 3996 7513 3998 7511 3997 7509
      3999 7507 4000 7462 3970 7462

HAYES
Special weather statement, Aug 22, 7:23 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT SUN AUG 22 2010

NJZ012>015-019-020-026-027-230030-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
723 PM EDT SUN AUG 22 2010

...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT
BURLINGTON...MERCER...MIDDLESEX...MONMOUTH AND OCEAN COUNTIES...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH
OF STATEN ISLAND TO 14 MILES SOUTH OF NEW BRUNSWICK...MOVING EAST AT
15 MPH. THE THUNDERSTORMS WILL BE NEAR CLARKSBURG...SIX FLAGS THEME
PARK AROUND 730 PM...WHITING...MANALAPAN AROUND 745 PM...JACKSONS
MILLS...BROOKVILLE AROUND 800 PM...MORGANVILLE...JACKSON AROUND 815
PM...KEANSBURG AND NORTH MIDDLETOWN AROUND 830 PM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE WITH THE
SHOWERS AND THUNDERSTORMS. THIS MUCH RAIN WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4005 7402 3996 7407 3997 7408 3998 7409
      3995 7408 3970 7424 3990 7475 4059 7430
      4060 7423 4057 7420 4047 7426 4044 7420
      4046 7412 4041 7399 4047 7401 4047 7399
      4041 7396 4032 7396

HAYES
Special weather statement, Aug 22, 8:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 PM EDT SUN AUG 22 2010

NJZ012>014-019-020-026-230145-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
849 PM EDT SUN AUG 22 2010

...SHOWERS AND THUNDERSTORMS WILL AFFECT BURLINGTON...MIDDLESEX...
MONMOUTH AND OCEAN COUNTIES...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH
OF STATEN ISLAND TO 15 MILES WEST OF TOMS RIVER...MOVING EAST AT 15
MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR JACKSONS MILLS...
ADELPHIA...EAST FREEHOLD AROUND 855 PM...CEDAR GLEN LAKES AROUND 900
PM...HOLMDEL AROUND 905 PM...KEANSBURG AROUND 910 PM...CRESTWOOD
VILLAGE AROUND 915 PM...JACKSON...FREEWOOD ACRES AND NORTH
MIDDLETOWN AROUND 920 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4017 7400 3996 7417 3994 7461 4025 7437
      4059 7427 4060 7421 4057 7420 4055 7423
      4047 7426 4044 7420 4046 7412 4041 7399
      4047 7401 4047 7399 4043 7396 4032 7396

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:54 AM EDTSmall Craft AdvisoryPHI59 hr
Aug 23, 3:15 PM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more8 hr

Nearby

Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.